MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Flow or Under Infusion (2182); Positioning Problem (3009)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Renal Failure (2041); Anxiety (2328); Distress (2329); Complaint, Ill-Defined (2331)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving dilaudid via an implanted pump.The patient stated his medical history included his hips having arthritis and bone spurs; he broke his back twice; and he had both hips replaced.He was waiting to have his knees done too.On (b)(6) 2020 the patient was calling because he had been dismissed by his pump managing physician.During the call he stated that his pump was implanted over his good kidney and the hcp (healthcare professional) would not move it or take the pump out because they said, ¿he would die".The patient thought it was in (b)(6) 2019 or maybe after the new year that the pump caused his kidneys to go into renal failure.Per the patient, because the pump was over his good kidney it ¿caused the kidney stone to shock his kidney and shut it down¿.He was in the hospital for a month.He stated that when he was in the emergency room, he had ¿died and was then brought back¿.Then he was ¿in the icu (intensive careunit) awake for 30 minutes, felt some pressure, and then died again and they brought him back for a second time¿.He stated that last year in 2019 he never knew he could have the pump adjusted until he got real sick and could not eat because ¿everything was messed up due to his hip flaring up and then he got it replaced on (b)(6) 2019¿.After the hip replacement, the pandemic hit which caused him to get scared and made his anxiety worse.His anxiety was so bad that he was throwing up, so he decided to smoke some weed which helped calm him down, but he told his hcp and that¿s when his hcp dismissed him.Now he was taking 25 mg of hydroxzine every 3 hours and did not know if the pump caused his anxiety.He stated that he had a friend who was dismissed by her hcp and she was able to get her pump refilled in the er (emergency room) and he wanted to know if he could do that as well.It was reviewed with the patient that a list of doctors could be emailed to him and he then became upset and said that ¿all his hcp ever did was use his hands and a 5 inch needle to fill his pump and it would be ridiculous if the emergency room could not help him¿.He then became more upset and stated he had lost so much weight that the pump just stuck out of his back.The patient called back later the same day asking how long his pump would last with the current medication left in the pump, and it was suggested that the patient contact his prior hcp for that information.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the patient who reported seeing code 8286 (empty pump) on his ptm (personal therapy manager) and he wanted to know what the code meant.He stated that he was very angry and had a big argument with his hcp (healthcare professional).The meaning of the code was reviewed with the patient and it was recommended that he consult with his hcp for next steps after which the patient disconnected the call.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key10579332
Report Number3004209178-2020-16598
Device Sequence Number2591307
Product Code LKK
UDI-Device Identifier00643169984219
UDI-Public00643169984219
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age57 YR